Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 89, NWS Tulsa, OK

April 24, 2022Pushmataha County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 24, 2022, 7:53 PM CDT for Pushmataha County, Oklahoma. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2022, 7:53 PM CDT (00:53 UTC)
Expired
Apr 24, 2022, 8:45 PM CDT
In force
52 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 137 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 31, 10:35 PM CSTSevere Thunderstorm WatchSPC353 days

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 0.9 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2022-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2022-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -103 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1374 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
-103 m²/s²
0-3 km storm-relative helicity
-76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

168 
WUUS54 KTSA 250053
SVRTSA
OKC127-250145-
/O.NEW.KTSA.SV.W.0089.220425T0053Z-220425T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
753 PM CDT Sun Apr 24 2022

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Southeastern Pushmataha County in southeastern Oklahoma...

* Until 845 PM CDT.

* At 753 PM CDT, severe thunderstorms were located along a line
  extending from 3 miles southwest of Oleta to 2 miles west of Fort
  Towson, moving northeast at 50 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations in or near the path include...
  Oleta...                          Corinne...
  Sobol...                          

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3416 9541 3443 9505 3442 9504 3425 9505
      3424 9515 3416 9515
TIME...MOT...LOC 0053Z 243DEG 49KT 3416 9537 3401 9531 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
2 follow-up statements
222 
WWUS54 KTSA 250123
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
823 PM CDT Sun Apr 24 2022

OKC127-250145-
/O.CON.KTSA.SV.W.0089.000000T0000Z-220425T0145Z/
Pushmataha OK-
823 PM CDT Sun Apr 24 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHEASTERN PUSHMATAHA COUNTY...

At 823 PM CDT, severe thunderstorms were located along a line
extending from 9 miles east of Cloudy to 14 miles northeast of Fort
Towson, moving northeast at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations in or near the path include...
Sobol...                          

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3416 9528 3443 9505 3442 9504 3425 9505
      3424 9515 3416 9515
TIME...MOT...LOC 0123Z 240DEG 31KT 3429 9511 3414 9505 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
310 
WWUS54 KTSA 250138
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
838 PM CDT Sun Apr 24 2022

OKC127-250148-
/O.EXP.KTSA.SV.W.0089.000000T0000Z-220425T0145Z/
Pushmataha OK-
838 PM CDT Sun Apr 24 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PUSHMATAHA COUNTY
WILL EXPIRE AT 845 PM CDT...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.

LAT...LON 3416 9528 3443 9505 3442 9504 3425 9505
      3424 9515 3416 9515
TIME...MOT...LOC 0138Z 243DEG 49KT 3438 9490 3423 9484 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 6:19 PM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, Apr 24, 6:19 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
619 PM CDT Sun Apr 24 2022

...New AVIATION...

.SHORT TERM...
(Tonight)
Issued at 202 PM CDT Sun Apr 24 2022

Heavy rainfall has been a bit spotty so far today, with the most
significant amounts (1-2") noted across northern Le Flore county
east into the Fort Smith region. More widespread convection is
ongoing across north TX/far southern OK, and this activity will
spread into southeast OK/northwest AR during the late
afternoon/evening hours as a weak upper wave moves east-northeast
through the region. Could see a few severe thunderstorms across
parts of far southeast OK south of the cold front where the
highest instability will be located, with large hail and damaging
winds being the main threat. The main threat, however, will
continue to be areas of heavy rainfall mainly along and just north
of the front where a plume of 1.5" PWATs will be situated.
Training of storms and very efficient rainfall rates will result
in areas of 2-4" rainfall amounts, with locally higher totals
likely.

Plan on leaving the Flood Watch as is at this time, although the
northern edge of the watch will likely need to be cancelled before
the 12Z expiration.

&&

.LONG TERM...
(Monday through Sunday)
Issued at 202 PM CDT Sun Apr 24 2022

The cold front will exit the forecast area late tonight, with
post-frontal precipitation tapering off Monday morning across far
southeast OK. Drier and cooler weather will prevail for a couple
of days as surface ridging (and lighter winds) settle across the
area. Tuesday morning still looking to be the coldest, with some
mid 30s and patchy frost possible for a few spots across northeast
OK/northwest AR.

Warmer weather returns for latter in the week, with low chances
of showers/storms in the active westerly flow. A stronger upper
low and associated cold front may impact the region late Friday
into Saturday along with slightly higher rain chances.

&&

.AVIATION...
(00Z TAFS)
Issued at 617 PM CDT Sun Apr 24 2022

Ongoing corridor of widespread rains and scattered storms will
continue to impact SE OK and NW AR terminals into the early
morning hours. NE OK sites remain on the periphery of flight
impacts and trend should be toward continued improvement. The
heaviest rains and lower ceilings gradually focus southeastward
overnight and VFR conditions are expected for all sites soon after
sunrise.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   47  65  42  69 /  70   0   0   0
FSM   54  69  45  71 / 100  20  10   0
MLC   51  66  44  69 / 100  10  10   0
BVO   45  65  36  69 /  30   0   0   0
FYV   48  65  37  68 / 100  10  10   0
BYV   50  63  42  65 / 100  10  10   0
MKO   49  64  42  68 / 100  10  10   0
MIO   45  63  39  66 /  70   0   0   0
F10   48  65  42  68 /  90  10  10   0
HHW   55  70  48  72 / 100  30  10   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Monday morning for OKZ049-053-062-063-
     065>076.

AR...Flood Watch through Monday morning for ARZ001-002-010-011-019-
     020-029.

&&

SHORT TERM...18
LONG TERM....18
AVIATION...07
Hazardous weather outlook, Apr 24, 5:01 PM CDT, 2 hours 52 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Tulsa OK
501 PM CDT Sun Apr 24 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-251030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
501 PM CDT Sun Apr 24 2022

...FLOOD WATCH SOUTH OF INTERSTATE 44 TODAY AND TONIGHT...
...SEVERE THUNDERSTORM WATCH UNTIL 6 PM FAR SOUTHEAST OKLAHOMA...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
 	AREA...Southeast Oklahoma and West Central Arkansas.
	ONSET...Ongoing.

FLASH FLOOD.
	RISK...Elevated.
	AREA...Southeast of I-44.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Significant.
	AREA...Southeast of I-44.
	ONSET...Ongoing.

DISCUSSION...
Shower and thunderstorm coverage will continue to increase
through the evening near and southeast of I-44. Heavy rainfall
ans flooding will become an increasing concern, with widespread
rain amounts of 2 to 4 inches, and isolated amounts around 6
inches possible. Both flash flooding and flooding of mainstem
rivers will be possible. One or two storms south of a cold front
located from northwest Arkansas into far southeast Oklahoma could
become marginally severe this evening, with a limited threat of
hail and damaging winds.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local
Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY and TUESDAY...No Hazards.
WEDNESDAY...Thunderstorm Potential...Very High Fire Weather Potential...High Wind Potential.
THURSDAY...Thunderstorm Potential.
FRIDAY...Thunderstorm Potential...Very High Fire Weather Potential...High Wind Potential.
SATURDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Thunderstorms will likely be ongoing Monday morning in parts of
southeast Oklahoma and northwest Arkansas, with activity expected
to end by Monday evening. The threat for heavy rain and additional
flooding will end by sunrise Monday, however.

Below normal temperatures and a brief period of dry weather is
expected in the wake of the cold front. A few favored locations in
northeast Oklahoma and far northwest Arkansas may see frost
Tuesday morning.

Shower and thunderstorm chances increase again from Wednesday
night and persist into the next weekend due to a return to
southerly winds and a favorable upper level flow pattern. With
gusty south winds prevailing, there may be an uptick in the fire
weather concerns to the northwest of Tulsa late this week,
depending on how fuels respond to the current rains.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Apr 24, 5:10 PM CDT, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Tulsa OK
510 PM CDT Sun Apr 24 2022

OKZ049-073-075-242300-
Pittsburg OK-Latimer OK-Pushmataha OK-
510 PM CDT Sun Apr 24 2022

...Strong thunderstorms will impact portions of northwestern
Pushmataha, southwestern Latimer and southern Pittsburg Counties
through 600 PM CDT...

At 510 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles south of Wardville to near Moyers.
Movement was northeast at 35 mph.

HAZARD...Wind gusts up to 45 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Mcalester...                      Clayton...
Krebs...                          Kiowa...
Savanna...                        Alderson...
Stanley...                        Mcalester Regional Airport...
Moyers...                         Kosoma...
Dunbar...                         Blanco...
Pittsburg...                      Eubanks...
Sardis...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
southeastern Oklahoma.

&&

LAT...LON 3428 9567 3436 9578 3450 9578 3451 9567
      3459 9567 3459 9588 3468 9589 3468 9605
      3499 9579 3464 9529
TIME...MOT...LOC 2210Z 204DEG 30KT 3460 9603 3433 9567

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Apr 24, 6:48 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Tulsa OK
648 PM CDT Sun Apr 24 2022

OKZ053-250030-
Choctaw OK-
648 PM CDT Sun Apr 24 2022

...A strong thunderstorm will impact portions of western Choctaw
County through 730 PM CDT...

At 648 PM CDT, Doppler radar indicated a strong thunderstorm 6 miles
southeast of Bennington, moving northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Hugo...                           Boswell...
Soper...                          Kent...
Unger...                          Gay...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3387 9584 3391 9588 3392 9591 3394 9594
      3409 9594 3416 9581 3415 9557 3401 9553
      3389 9572 3390 9575 3389 9576 3387 9577
TIME...MOT...LOC 2348Z 235DEG 39KT 3393 9596

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, Apr 24, 6:52 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Tulsa OK
652 PM CDT Sun Apr 24 2022

OKZ049-075-076-250045-
Latimer OK-Pushmataha OK-Le Flore OK-
652 PM CDT Sun Apr 24 2022

...Strong thunderstorms will impact portions of northeastern
Pushmataha, southeastern Latimer and southwestern Le Flore Counties
through 745 PM CDT...

At 652 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 8 miles north of Stanley to near Snow. Movement
was northeast at 35 mph.

HAZARD...Wind gusts up to 45 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Clayton...                        Talihina...
Red Oak...                        Albion...
Clayton Lake State Park...        Snow...
Bengal...                         Tuskahoma...
Yanush...                         Stanley...
Nashoba...                        Kiamichi...
Sardis...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3435 9544 3459 9556 3460 9551 3468 9551
      3495 9508 3456 9490
TIME...MOT...LOC 2352Z 234DEG 31KT 3465 9551 3438 9540

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Apr 24, 7:34 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Tulsa OK
734 PM CDT Sun Apr 24 2022

OKZ049-075-076-250115-
Latimer OK-Pushmataha OK-Le Flore OK-
734 PM CDT Sun Apr 24 2022

...A strong thunderstorm will impact portions of northeastern
Pushmataha, southeastern Latimer and southwestern Le Flore Counties
through 815 PM CDT...

At 734 PM CDT, Doppler radar indicated a strong thunderstorm over
Albion, moving northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Talihina...                       Albion...
Whitesboro...                     Talimena State Park...
Lake Wister State Park...         Summerfield...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3456 9509 3472 9519 3502 9479 3477 9459
TIME...MOT...LOC 0034Z 238DEG 30KT 3468 9509

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Local storm report, Apr 24, 7:44 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
744 PM CDT SUN APR 24 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0721 PM     HAIL             KIAMICHI                34.64N 95.17W
04/24/2022  U1.00 INCH       PUSHMATAHA         OK   PUBLIC

            REPORT FROM MPING: QUARTER (1.00 IN.).

&&

CAS
Local storm report, Apr 24, 7:48 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
748 PM CDT SUN APR 24 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND GST     2 NW HUGO               34.03N 95.53W
04/24/2022  M60 MPH          CHOCTAW            OK   MESONET

&&

CAS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 7:04 PM CDTAreal Flood AdvisoryTSAAdair, Cherokee, Haskell, Sequoyah4 hr
Apr 24, 7:10 PM CDTSevere Thunderstorm WarningTSAChoctaw50 min
Apr 24, 7:34 PM CDTSpecial Weather StatementTSALeFlore41 min
Apr 24, 7:36 PM CDTSevere Thunderstorm WarningTSALatimer, LeFlore, Pushmataha39 min
Apr 24, 7:38 PM CDTSevere Thunderstorm WarningTSAChoctaw52 min
Apr 24, 8:05 PM CDTAreal Flood AdvisoryTSAChoctaw, Haskell, Latimer, LeFlore, Pushmataha, Sequoyah4 hr
Apr 24, 8:06 PM CDTSpecial Weather StatementTSALeFlore39 min
Apr 24, 9:08 PM CDTSpecial Weather StatementTSALeFlore37 min
Apr 24, 9:39 PM CDTAreal Flood WarningTSAAdair, Haskell, Latimer, LeFlore, Sequoyah8 hr
Apr 25, 3:11 AM CDTRiver Flood AdvisoryTSASequoyah6 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.